Jump to content
Important Survey - Please Participate ×

went to cutting at shorter time and having trouble


[Me...]

Recommended Posts

Hi,

 

I have gone from 9 mgs of Klonopin to 7.5 mgs in 5 months by cutting 1/4 mg. every 4 weeks as told to by my addiction doctor (whom I trust very much).  He told me that Klonopin is a very tricky and hard drug to come off of (second hardest to Xanax) and since I am very prone to anxiety this was the way to go.

 

The last time I saw him he told me that he wanted me to switch to every 3 weeks since I was doing so well.  He said that 3 weeks was absolutely where I should now be.  I did that and I didn't get any anxiety or anything at all until the 10th day.  From the 10th day on the anxiety was very bad and lasted until the end of the 3 weeks and didn't stop.

 

I did some calculating and found that if I go back to every 4 weeks I will add 7 to 8 months to get off of this drug.  That's a long time, but not if my quality of life is bad during the whole year and a half it will take (maybe more if we have to slow down at times).

 

Is it common to feel anxiety for such a long time when on such a high dose?  Could I be - I can't think of the word - something like "immune" to the Klonopin and having withdrawals just being on it?

 

I was having trouble getting to this website - kept getting an "Internal Server Error" and today is the day that I cut if I am cutting every 3 weeks and it was time for my dose where I cut 1/4 mg.  So, I had to make up my own mind without any of your advice and I went ahead and cut even though I still feel anxiety.

 

Possibly, this is the real me - after all, I went on this medication for anxiety, and it came back after just 2 months (I'll remind you that the doctor wouldn't take me off of it because he was trying antidepressants and didn't want to confuse side effects, so I was left on it for 2 years, besides his being an idiot and putting me on such a huge amount in one day!!)

 

Does anyone have any comments for me?  I would really appreciate any input.  Has anyone had anxiety for such a long time while cutting?  Have you gone on to cut again?

 

It's too late for me for the next 3 weeks since I did cut - my anxiety may go through the roof - but if my normal anxiety is back, it may have been the same if I had waited a week.  I also think I have been very anxious trying to decide what to do!  It's hard when you keep going over and over the same issue.  I am now in therapy with an anxiety specialist to help me cope with anxiety.

 

Thanks for listening.

Link to comment
Share on other sites

I'm sorry the site was down just when you wanted some help.  :(  Happens from time to time for reasons unknown.

 

I was already tolerant to lorazepam when I started to taper so felt more than normal anxiety virtually my entire taper.  I just kept tapering (every 2 weeks for me).  I helped myself by learning a lot of self-calming techniques and by accepting that it was just one of those things I was going to have to go through to get free.  Have you tried any of the suggestions on the Anxiety Board?  This is a link to one of my favorite threads there:

http://www.benzobuddies.org/forum/index.php?topic=13001.msg180729#msg180729

 

You might want to talk with your doctor about what's been going on and then you can decide along with him whether you want to try going back to every 4 weeks.  There is a danger of becoming tolerant the longer you are on benzos but you also want to be functional while you are tapering.  It's a balancing act for sure.  ;)

Link to comment
Share on other sites

In addition to what Beeper said,

 

Know that the anxiety you're feeling is 100% withdrawal. It is NOT you.

 

I had way too much anxiety for 4-5 months. It's one of the leading w/d symptoms.

 

You're lucky to have the addiction doctor you have. Obviously he is familiar with the Ashton material. But that is not to say that you cannot go slower. On the other hand, it would be unrealistic to expect to get off such a high dose of a difficult drug without significant symptoms.

 

I would not want to be in your shoes. You have a long haul but have already made significant progress. What you'll soon find is the importance of developing coping strategies, and fine tuning them. Those and your support from this forum, your doctor, and friends/family are going to be essential.

Link to comment
Share on other sites

×
×
  • Create New...